Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 13, NWS Tampa Bay, FL

February 13, 2021

NWS Tampa Bay, FL issued this special marine warning at Feb 13, 2021, 8:17 AM EST. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2021, 8:17 AM EST (13:17 UTC)
Expired
Feb 13, 2021, 8:46 AM EST
In force
29 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Tampa radar (KTBW), 16 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3261 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

466 
WHUS52 KTBW 131317
SMWTBW
GMZ830-853-131400-
/O.NEW.KTBW.MA.W.0013.210213T1317Z-210213T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tampa Bay Area Ruskin FL
817 AM EST Sat Feb 13 2021

The National Weather Service in Ruskin has issued a

* Special Marine Warning for...
  Coastal waters from Englewood to Tarpon Springs FL out 20 NM...
  Tampa Bay waters...

* Until 900 AM EST.

* At 817 AM EST, strong thunderstorms were located along a line
  extending from near Gandy Bridge to 9 nm southwest of Longboat
  Pass, moving northeast at 45 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, frequent lightning, and heavy downpours. Make sure 
           all on board are wearing life jackets.

* Locations impacted include...
  Terra Ceia Bay, Manatee 3 Mile North Reef, Manatee Nearshore Reef,
  Manatee 7 Mile South Reef, Gandy Bridge, Howard Frankland Bridge,
  Egmont Key, Longboat Key, Cockroach Bay, Sunshine Skyway Bridge,
  Anna Maria Island, Southwest Channel, M1 Reef, Port Manatee Reef,
  Tampa Bay, Manatee 1 Mile Reef, Hillsborough Bay, Manatee 3 Mile
  South Reef, Passage Key Inlet and Longboat Pass.

LAT...LON 2727 8275 2732 8293 2795 8257 2799 8251
      2798 8250 2799 8240 2791 8235 2788 8234
TIME...MOT...LOC 1317Z 227DEG 43KT 2789 8249 2732 8281 

HAIL...0.00IN
WIND...>34KTS

$$

TBW
1 follow-up statement
545 
FZUS72 KTBW 131346
MWSTBW

Marine Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
846 AM EST Sat Feb 13 2021

GMZ830-853-131356-
/O.CAN.KTBW.MA.W.0013.000000T0000Z-210213T1400Z/
846 AM EST Sat Feb 13 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Coastal waters from Englewood to Tarpon Springs FL out 20 NM...
Tampa Bay waters...

The thunderstorms have weakened and no longer pose a significant
threat to boaters.

LAT...LON 2727 8275 2732 8293 2795 8257 2799 8251
      2798 8250 2799 8240 2791 8235 2788 8234
TIME...MOT...LOC 1343Z 227DEG 43KT 2811 8222 2754 8255 

$$

TBW

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Feb 13, 3:59 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 13, 3:59 AM EST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
359 AM EST Sat Feb 13 2021

.DISCUSSION...
A stalled out boundary will be the main influence over our weather
pattern not only this weekend but also early next week.

Lets talk about the weekend first. The boundary will be hovering
between North Florida and South Georgia. That means we will be stuck
in the warm moist airmass. Add in afternoon sunshine and we will
start seeing convection firing up in the afternoon and early
evening. A couple of these storms could produce strong winds and a
tornado is not out of the question. These conditions will be the
same for Monday with afternoon and evening convection.

As we go into Tuesday upper level energy will help to push the front
south. This will dry us out temporarily and bring slightly cooler
temperatures. This will not last long as another stronger cold
front heads our way. This will result in the warm moist air
returning quickly to the area Wednesday and Thursday. By late
Thursday this cold front will push through and give us our first
significant cool down with highs back in the 60 on Friday.

&&

.AVIATION...
MVFR, IFR, and LIFR CIGs will persist through the rest of the
overnight and morning hours. CIGS will start to lift by late
morning and VFR will prevail for the rest of the period. Winds
will remain out of the south for the period.

&&

.MARINE...
A cold front to our north through the weekend will keep
us in a warm moist southerly flow. Our main boating hazards will be
patchy sea fog and showers and storms in the afternoon and evening.
We will see much of the same for Monday. By Tuesday a cold front
will move through shifting winds to the south.

&&

.FIRE WEATHER...
A cold front to our north will keep warm moist air over the area
for the weekend. No fire weather hazards are expected.

&&

.Preliminary Point Temps/PoPs...
TPA  69  79  68  81 /  60  50  20  30
FMY  70  84  69  85 /  50  30  10  20
GIF  68  83  68  85 /  50  50  20  40
SRQ  68  80  68  81 /  70  40  20  20
BKV  64  82  63  84 /  50  60  20  40
SPG  68  76  68  78 /  60  50  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Dense Fog Advisory until 10 AM EST this morning for Coastal
     waters from Tarpon Springs to Suwannee River FL out 20 NM-
     Waters from Tarpon Springs to Suwannee River FL out 20 to
     60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...27/Shiveley
DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Feb 13, 5:01 AM EST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
501 AM EST Sat Feb 13 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-140000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
501 AM EST Sat Feb 13 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
A few thunderstorms are expected from later this afternoon into
the evening hours. Thunderstorms that form will be capable of
producing strong gusty winds...locally heavy rains...and frequent
deadly lightning strikes. There is the possibility of a storm
becoming strong to locally severe with the main threat being
damaging wind gusts or a brief tornado or waterspout.

...DENSE SEA FOG...
Visibilities will frequently be reduced to less than one quarter
mile in dense sea fog over the gulf waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...THUNDERSTORM IMPACT...
A few thunderstorms are expected on Sunday afternoon into the
evening hours. Thunderstorms that form will be capable of
producing strong gusty winds...locally heavy rains...and frequent
deadly lightning strikes. There is the possibility of a storm
becoming strong to locally severe with the main threat being
damaging wind gusts or a brief tornado or waterspout.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

TBW

In the hours before

Special weather statement, Feb 13, 7:31 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
731 AM EST Sat Feb 13 2021

FLZ050-151-131300-
Coastal Hillsborough FL-Pinellas FL-
731 AM EST Sat Feb 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR PINELLAS COUNTY UNTIL 800 AM
EST...

At 731 AM EST, Doppler radar was tracking a strong thunderstorm near
Bay Pines, or near Seminole, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Seminole, St. Petersburg,
St. Pete Beach, Bay Pines, South Highpoint, Harbor Bluffs, Gandy,
Feather Sound, West And East Lealman, Ridgecrest, Safety Harbor,
Oldsmar, Gulfport, Treasure Island, Kenneth City and South Pasadena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2790 8291 2805 8273 2799 8256 2789 8250
      2766 8282 2768 8285 2786 8291
TIME...MOT...LOC 1231Z 227DEG 41KT 2779 8283

TBW
Local storm report, Feb 13, 7:39 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
739 AM EST SAT FEB 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     MARINE TSTM WIND 4 NNW BELLEAIR          27.99N 82.83W
02/13/2021  M49 MPH          PINELLAS           FL   MESONET

            MESONET STATION FW1789 CLEARWATER BEACH.

&&

DJN
Special weather statement, Feb 13, 7:49 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
749 AM EST Sat Feb 13 2021

FLZ050-052-149-151-248-249-251-131330-
Inland Hernando FL-Inland Pasco FL-Coastal Hillsborough FL-
Pinellas FL-Polk FL-Inland Hillsborough FL-Coastal Pasco FL-
749 AM EST Sat Feb 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR PASCO...SOUTHEASTERN HERNANDO...
NORTH CENTRAL PINELLAS...NORTHWESTERN POLK AND NORTHERN HILLSBOROUGH
COUNTIES UNTIL 830 AM EST...

At 748 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from North Weeki Wachee to near Keystone. Movement
was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tampa, Spring Hill, Temple Terrace, New Port Richey, Zephyrhills,
Dade City, Hudson, Lutz, Holiday, St. Leo, Palm Harbor, Hillsborough
River State Park, New Port Richey East, Zephyrhills South,
Zephyrhills West, Land O Lakes, Greater Carrollwood, University,
Wesley Chapel South and Beacon Square.

LAT...LON 2836 8273 2857 8215 2854 8213 2854 8211
      2839 8205 2832 8206 2831 8205 2832 8203
      2812 8197 2804 8245 2805 8279 2817 8282
TIME...MOT...LOC 1248Z 254DEG 37KT 2857 8256 2810 8263

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 7:10 AM ESTSpecial Marine WarningTBW50 min
Feb 13, 7:31 AM ESTSpecial Weather StatementTBWPinellas29 min
Feb 13, 7:42 AM ESTSpecial Marine WarningTBW33 min
Feb 13, 7:49 AM ESTSpecial Weather StatementTBWPasco41 min
Feb 13, 8:13 AM ESTSevere Thunderstorm WarningTBWHillsborough, Pasco32 min
Feb 13, 8:42 AM ESTSpecial Weather StatementTBWPasco33 min
Feb 13, 10:10 AM ESTAreal Flood AdvisoryTBWPolk61 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.